Graefe's Archive for Clinical and Experimental Ophthalmology

, Volume 246, Issue 7, pp 955–958

Persisent ocular hypertension following intravitreal ranibizumab

  • Sophie J. Bakri
  • Colin A. McCannel
  • Albert O. Edwards
  • Darius M. Moshfeghi
Retinal Disorders

DOI: 10.1007/s00417-008-0819-2

Cite this article as:
Bakri, S.J., McCannel, C.A., Edwards, A.O. et al. Graefes Arch Clin Exp Ophthalmol (2008) 246: 955. doi:10.1007/s00417-008-0819-2
  • 213 Views

Abstract

Background

To describe the occurrence of ocular hypertension in four patients following injection of ranibizumab intravitreally.

Methods

Case series.

Results

Four patients had high intraocular pressure after intravitreal ranibizumab 0.5 mg. Ocular hypertension occurred 1 month after the second ranibizumab injection in patients 1 and 3, and 1 month after the first ranibizumab in patient 2. In patient 4, it occurred several hours after the first ranibizumab injection. In all patients, the IOP increase was sustained across several visits, requiring control with topical glaucoma therapy, and in two cases the addition of a systemic carbonic anhydrase inhibitor. None of the patients had a previous history of glaucoma, ocular hypertension or IOP asymmetry and the IOP was as high as 30, 34, 46, and 50 mmHg in the four patients.

Conclusion

Severe and sustained ocular hypertension may occur after intravitreal ranibizumab. Although the mechanism of the pressure rise is unknown, all eyes in our series were controlled with medical therapy.

Keywords

Intraocular pressureRanibizumabIntravitrealLucentisIntravitrealOcular hypertensionGlaucomaPressure increaseAnti-VEGF

Copyright information

© Springer-Verlag 2008

Authors and Affiliations

  • Sophie J. Bakri
    • 1
  • Colin A. McCannel
    • 1
  • Albert O. Edwards
    • 1
  • Darius M. Moshfeghi
    • 2
  1. 1.Department of OphthalmologyMayo ClinicRochesterUSA
  2. 2.Department of OphthalmologyStanford UniversityPalo AltoUSA